Topics Topics Edit Profile Profile Help/Instructions Help    
Search Last 1|3|7 Days Search Search Tree View Tree View  

Seizures

Battling the MSG Myth » MSG/Excitotoxin Related Links » Seizures « Previous Next »

Author Message
Anonymous
 
Posted From: 199.106.165.1
Posted on Monday, May 28, 2012 - 5:12 pm:   Delete PostPrint Post   Ban Poster IP (Moderator/Admin only)

I am suffering from seizures at a stage of my life where it is out of nowhere. I am 55 years old and have been extremely healthy my entire life. I am a Low Carb - High Fat Diet eater but think that I am suddenly reacting to MSG and/or Aspartame and maybe fluoride? I have now had 4 events in as many months. the neurologists say it is epilepsy and they wanted to put me on heavy medications. I refused to be doped up. I have aggressively removed as much of the MSG and Aspartame from my life and working on fluoride. I supplement with a good compliment of things based on research and experience. I take B Complex, Magnesium L-Threonate, Taurine, Iodine, Krill Oil, P-5-P, and CoQ10. I also do transdermal Magnesium Oil Foot Soaks and Epsom Salt Tub Soaks to maintain proper levels and to detox and relax. My seizures were with 2-4 hours following the intake of suspected MSG and/or Aspartame laced foods. My question to the group is anyone else experiencing any similar things?
Roy Piwovar
Unregistered guest
Posted on Tuesday, May 29, 2012 - 2:34 am:   Delete PostPrint Post   Ban Poster IP (Moderator/Admin only)

I get dangerous reactions to MSG, but seizures are not part of them. The only thing that ever gave me a seizure was red dye #3, which has been mostly banned for many years.

http://www.feingold.org/PF/archives/1981-11.pdf

Although medication is possibly the best treatment in your case and I would not rule it out, the circumstances of your reactions point in another direction. By treating your symptoms without adequately looking into their causes, your doctors are taking a lazy way out that doesn't deal with why you are having seizures in the first place. I would diversify the diet while avoiding all the major sources of free glutamate per the hidden names list on this site. If I went on medications anyway I would start at the lowest possible dose.
Bill S
Unregistered guest
Posted on Tuesday, May 29, 2012 - 5:16 am:   Delete PostPrint Post   Ban Poster IP (Moderator/Admin only)

anonymous. How low carb are you? Maybe you could try eating more carbs and see what happens.

Whenever someone mentions low carb it always reminds me of matt stone.
http://www.youtube.com/watch?v=YobtOqTl93U

I'd be interested to know what would happen if you ate two haagen daz a day for a couple weeks. The ones without the fructose solids and "natural flavors", of course.

To answer your question: the only times I've ever had seizures is when i've been under a lot of stress and was eating poorly and in small quantity.

@everyone It's been a while since i posted. lol
LisaS
Unregistered guest
Posted on Tuesday, May 29, 2012 - 9:35 am:   Delete PostPrint Post   Ban Poster IP (Moderator/Admin only)

My sister has mild seizures and I did research a while back and found a whole lot of links between glutamate and seizures, but I didn't save all of them. Below are a few from a quick search of my Evernote database.

http://www.medmerits.com/index.php/article/migraine_and_epilepsy/P5

I don't remember why I saved this one:
http://pyrroloquinoline-quinone.com/glutamate/pqq-glutamate-nitric-oxide-and-n-methyl-d-aspartic-acid-receptors/

http://www.sciencemag.org/cgi/content/abstract/sci;262/5134/689

As for medications, some of the anticonvulsants are also glutamate blockers. My son has taken Lamictal, which blocks the release of glutamate but I was concerned that it didn't block uptake of glutamate. Now he takes a low dose of Namenda (memantine) which is supposed to normalize the uptake of glutamate but not block it entirely.

http://www.ncbi.nlm.nih.gov/pubmed/6429651
http://www.sciencedirect.com/science/article/pii/036192309500038G

We found Lamictal to be a very helpful medicine for him but the ramp up is horrid, even though we went half as much, twice as slow. (12.5 mg increases after 10-14 days rather than 25/week). Even so he was achy and crabby, really rough toll on the body. But once on the dose it was very helpful (as a mood stabilizer).

The other thing to watch out for is that you are getting enough carbs for your thyroid and adrenals to function well...I definitely think high fat (as in non PUFA fats which is probably what you are doing) is better than high-protein, because the protein can break down into ammonia which worsens the whole glutamate cycle, I think, but I can't remember where I saw that connection.
Roy Piwovar
Unregistered guest
Posted on Wednesday, May 30, 2012 - 2:47 am:   Delete PostPrint Post   Ban Poster IP (Moderator/Admin only)

Here's an article that I don't totally agree with, but which makes some interesting points:

Seizures - Convulsions
By Lita Lee, Ph.D.:

http://www.litalee.com/shopexd.asp?id=208
Tom Fernstrom
Unregistered guest
Posted on Thursday, May 31, 2012 - 8:15 am:   Delete PostPrint Post   Ban Poster IP (Moderator/Admin only)

Mybe a clearer definition of your "siezures" is required.

Before I knew about my A-Fib reaction to MSG, I would experience near black-out reactions as my heart rate increased so much that it was not pumping blood at all. I would feel clammy and light headed and would go into spasms as my body was reacting to the lack of blood. At times I could wait out the reaction and it would dissapate. On at least five occasions, I actually passed out. The act of passing out seemed to be followed realatively quickly with recovery - possible a shock to the heart to get it pumping blood again. Twice I was admitted to the hospital and given digoxin to make the heart beat stronger and slow it down.

Perhaps a check of your heart rate ate the times you begin to experience the seizures would show a correlation. After I discovered the MSG connection, taking an extra 300mg of CoQ10 as soon as I would feel the clammy sensation would help get the heart back to normal.

Add Your Message Here
Post:
Username: Posting Information:
This is a private posting area. Only registered users and moderators may post messages here.
Password:
Options: Post as "Anonymous"
Enable HTML code in message
Automatically activate URLs in message
Action:

Administration Administration Log Out Log Out   Previous Page Previous Page Next Page Next Page